Development of Thalassaemic Iron Overload Cardiomyopathy despite Low Liver Iron Levels and Meticulous Compliance to DesferrioxamineAnderson L.J.a · Westwood M.A.a · Prescott E.b · Walker J.M.c · Pennell D.J.a · Wonke B.b
aCardiovascular MR Unit, Royal Brompton Hospital, bWhittington Hospital and cUniversity College Hospital, London, UK
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
It is believed that myocardial iron deposition and the resultant cardiomyopathy only occur in the presence of severe liver iron overload. Using cardiovascular magnetic resonance, it is now possible to assess myocardial and liver iron levels as well as cardiac function in the same scan, allowing this supposition to be examined. We describe a patient with progressive myocardial iron deposition and the development of early iron overload cardiomyopathy despite excellent compliance to standard subcutaneous desferrioxamine, minimal liver iron and well-controlled serum ferritin levels. These indirect markers remained far below the thresholds conventionally believed to be associated with increased cardiac risk.
© 2006 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.